zbMATH — the first resource for mathematics

On nilpotent index and dibaricity of evolution algebras. (English) Zbl 1343.17021
The concept of evolution algebra, popularized under this name by J. P. Tian [Evolution algebras and their applications. Lecture Notes in Mathematics 1921. Berlin: Springer (2008; Zbl 1136.17001)], was first introduced by I. M. H. Etherington [Proc. R. Soc. Edinb., Sect. B, Biol. 61, 24–42 (1941; Zbl 0063.01290), p. 34] to study algebraically the self-fertilization and was used later by P. Holgate [J. Math. Biol. 6, 197–206 (1978; Zbl 0387.92008)] for the partial selfing.
An algebra \(E\) on a field \(K\) is an evolution algebra if it admits a basis \(\left(e_{i}\right)\) such that \(e_{i}e_{j}=\delta_{ij}\sum_{k}a_{ik}e_{k}\). In a previous work [J. M. Casas et al., Algebra Colloq. 21, No. 2, 331–342 (2014; Zbl 1367.17026)], the authors showed that an \(n\)-dimensional evolution algebra \(E\) is nil if and only if the canonically associated matrix \(A=\left(a_{ij}\right)\) of the structural constants of \(E\) is strictly upper triangular. In the present paper, they prove that an \(n\)-dimensional nilpotent evolution algebra \(E\) has maximal nilpotent index \(2^{n-1}+1\) if and only if the matrix of structural constants \(\left(a_{ij}\right)_{1\leq i,j\leq n}\) is strictly upper triangular and verify the condition \(a_{12}a_{23}\ldots a_{n-1,n}\neq0\).
From this, they deduce the classification of finite dimensional complex evolution algebras with maximal nilpotent index and for any integer \(0<s<n\) they give examples of \(n\)-dimensional nilpotent evolution algebras with nilpotent index \(2^{n-s}+1\) and \(2^{\max\left\{ s-1,n-s\right\} }+1\). They conclude by showing that nilpotent evolution algebras are not dibaric and they give a necessary and sufficient condition for two-dimensional real evolution algebras to be dibaric.

17D92 Genetic algebras
Full Text: DOI
[1] L.M. Camacho, J.R. Gómez, B.A. Omirov, R.M. Turdibaev, Some properties of evolution algebras, Bull. Korean Math. Soc. arXiv:1004.1987v1. · Zbl 1278.05120
[2] L.M. Camacho, J.R. Gómez, B.A. Omirov, R.M. Turdibaev, The derivations of some evolution algebras, Linear and Multilinear Algebra. doi: 10.1080/03081087.2012.678342. · Zbl 1311.17001
[3] J.M. Casas, M. Ladra, B.A. Omirov, U.A. Rozikov, On evolution algebras, Algebra Colloq. arXiv:1004.1050v1. · Zbl 1367.17026
[4] M. Ladra, B.A. Omirov, U.A. Rozikov, On dibaric and evolution algebras. arXiv:1104.2578v1. · Zbl 1370.17034
[5] Lyubich, Y. I., Mathematical structures in population genetics, (1992), Springer-Verlag Berlin
[6] Mazzola, G., The algebraic and geometric classification of associative algebras of dimension five, Manuscripta Math., 27, 81-101, (1979) · Zbl 0446.16033
[7] Reed, M. L., Algebraic structure of genetic inheritance, Bull. Amer. Math. Soc. (N.S.), 34, 2, 107-130, (1997) · Zbl 0876.17040
[8] Rozikov, U. A.; Tian, J. P., Evolution algebras generated by Gibbs measures, Lobachevskii J. Math., 32, 4, 270-277, (2011) · Zbl 1260.46031
[9] Tian, J. P., Evolution algebras and their applications, Lecture Notes in Math., vol. 1921, (2008), Springer-Verlag Berlin
[10] K.A. Umlauf, Über die Zusammensetzung der endlichen continuierlichen transformationsgruppen insbesondere der Gruppen vom Range null, Thesis, Universität Leipzig, 1891. · JFM 24.0333.04
[11] Wörz-Busekros, A., Algebras in genetics, Lecture Notes in Biomath., vol. 36, (1980), Springer-Verlag Berlin-New York · Zbl 0431.92017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.